MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the non-preloaded intraocular lens (iol) was inserted in the eye and the capsule was spontaneously broken.The lens was cut out and removed.The wound was enlarged and a non-johnson and johnson iol was injected.The surgeon told the patient that the left eye did not have the support to put in the lens, so a non-johnson and johnson iol had to be placed in the sulcus the next day, at post-op day 1 visit, the surgeon told the patient that up until inserting the lens in the left eye, the surgery "was textbook".However, when the lens was inserted the capsule tore due to the lens not unfolding; the lens tore the capsule.The patient reported being told that the lens was cut out of eye because the lens was floating towards the retina.The patient noted that the right eye cataract surgery was done years ago and this left eye surgery felt very different than the previous surgery on the other eye, in that this surgery was painful.The patient had pre-operative visual acuity of 20/300.The patient reported that she does not have any pre-existing ocular conditions.The patient was told that the removed johnson and johnson lens was destroyed.With the implanted non-johnson and johnson lens, the patient reports having issues of flashes of light, floaters, cobwebs, and also has acute conjunctivitis in both eyes.The patient also reported an issue with ¿something in the pupil¿ that was described as ¿a little triangle in the pupil¿.The patient can see at a distance, but now requires glasses to read and do close up work.The patient is on the standard medications for post-op but also on tobramycin with prednisone for the conjunctivitis and mentioned also being on prolensa (nsaid).The patient noted having a lot of allergies to medications.There are no planned interventions at this time.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3-other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: code 4581 is to capture incision enlarged.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16811061
Report Number3012236936-2023-00999
Device Sequence Number2933640
Product Code MFK
UDI-Device Identifier05050474560703
UDI-Public(01)05050474560703(17)250717
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model NumberZLB00
Device Catalogue NumberZLB00U0215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale